You are here:

Abortion/Cramps, dimming vision, and cold sweats a week after medical abortion


Hi, I had medical abortion a week ago. Everything went well and I was feeling alright days following the procedure. However, a couple of nights ago, I have been experiencing menstrual-like cramps. Yesterday after work, it got so intense that I suddenly had dimming vision like I felt I was gonna faint, accompanied by cold sweat. The symptoms get worse when I'm standing or walking. My bleeding is much like a regular menstruation and I have not been passing clots. Is this normal? I am afraid that remaining clots could not come out that's why I am having all these symptoms.

Hello, cygnet,

What you are asking me is a medical question dealing with your own body. It would not be possible for me or anyone else to diagnose the problem over the internet. You need to see a doctor. Suffice it to say those pills are really dangerous, and there is no way to tell what kind of damage they will do. While that level of intense pain is not unusual, I think it is potentially serious enough you should see a doctor. I know that in your country, abortion is illegal. Doctors are supposed to keep information about patients confidential, but I am sure there is cause for concern.

I know of an organization that can help you in several different ways. I would give you contact information, but the computer where I have that information stored is currently broken, and I won't be able to retrieve the information for a couple of days. They frequently help women in your situation. I trust them. When I get my computer back, I will write again with that information.

If you develop any more significant symptoms, or if you put pills in your vagina, you will have to go to the doctor immediately. When you do, ask them to check you for Clostridium sordellii. If you have it, you are at risk of developing an infection that can kill you within hours. The body doesn't fight back. The only hope is to put you on intense life support immediately.

There is also the possibility that you do have more material, and this is a reaction of your body trying to get rid of it. If you didn't pass any clots at all, that is likely. You didn't say how far along you were when you took the pills, but they only "work" during a very narrow period of time. If you were seven weeks or further along, the pills probably didn't work, and you should see a doctor to make sure you are all right. Do not take any more pills. It won't help anyway.

I hope this helps. Please keep in touch and let me know how you do, and please take care of yourself.


All Answers

Answers by Expert:

Ask Experts


Pat G


I can help women with the consideration of their decision, and with resources, and I can share my own experiences as the mother of seven and grandmother of eleven. My approach is to show love and concern, and help women work through the issues, emotional, spiritual, practical. I also help women deal with boyfriend and family issues. I am not a doctor, but I have done extensive medical research, so I may be able to help with information. I am female. When you write, if you are or were pregnant, please tell me how far along you were or are, and if you have had an abortion, please tell me what kind. Thank you.


I have been working with women who are considering abortion for several years. I also work with women who have had abortions. Our family has also experienced adoption, so I can talk about that as well.

I am mostly self-taught. I also studied midwifery for awhile. I have spent years doing research on this topic. In fact, I have been doing research and working in this area since the early 1970's. I have been helping women online for a few years, under the guidance of a woman who was formally training in counseling.

©2016 All rights reserved.